MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWTT3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Conjunctivitis (1784); Vitreous Floaters (1866); Blurred Vision (2137); Visual Impairment (2138); Discomfort (2330)
Date of Event 02/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that following an intraocular lens (iol) implant procedure, the patient was dissatisfied with the lens.He could not see the golf ball, has floaters, feels pressure around eye.He has seen an optometrist and was told his eye look fine.He has an appointment to see surgeon in november.Additional information has been requested.There are two medical device reports associated with this patient.This report is associated with the right eye.
 
Event or Problem Description
Additional information has been requested, received and stated the patient have intense displeasure with the lens, pink sclera, blurred vision, and inability to drive at night due to intensity of car headlights.He is going to request surgeon for the company lens to be removed and replace with the basic accommodative toric lens in the upcoming appointment.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
B3 (event date), b2 (event outcome) and e1 (initial reporter first name).The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been received and stated the patient had decreased vision at distance, severe glare at night.The iol was exchanged for an unspecified monofocal toric lens.There are two medical device reports associated with this patient.This report is associated with the right eye.
 
Additional Manufacturer Narrative
The lens was returned adhered to gauze inside a specimen cup.Viscoelastic was dried on the lens.The lens was cleaned with klrp to remove from the gauze and facilitate further testing.The optic had two small, cracked areas, which appear to have been caused by an instrument used to grasp the lens.The optic also had a scratch on the anterior surface near the edge.The root cause for the reported issues cannot be determined.Power and resolution were verified.The lens met specification for power and resolution for a company (1.50cyl), 20.0 diopter lens.In addition, each lens is subjected to a 100% assessment of the power (spherical and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The initial reporter (patient) stated they had seen an optometrist who found no issues.A facility representative reported the patient had decreased vision at distance and glare at night was severe.The replacement lens was indicated to be a monofocal toric.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17668980
Report Number1119421-2023-01542
Device Sequence Number7068106
Product Code MJP
UDI-Device Identifier00380652457385
UDI-Public00380652457385
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/18/2025
Device Model NumberCCWTT3
Device Catalogue NumberCCWTT3.200
Device Lot Number15252007
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/08/2023
Supplement Date Received by Manufacturer10/02/2023
01/22/2024
03/19/2024
Initial Report FDA Received Date09/01/2023
Supplement Report FDA Received Date10/27/2023
02/16/2024
04/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL DELIVERY SYSTEM, INJECTOR; MONARCH II LOADING FORCEPS; MONARCH III IOL CARTRIDGE D; PROVISC
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age72 YR
Patient SexMale